MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF SRVC RF20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF SRVC RF20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290105S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that werewolf controller's power button came apart from console and pushed inside the machine, during set up or inspection for an unknown procedure.The procedure was completed with a competitor's device.No patient injury or delays were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3,h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Review of the product ifu found adequate warnings and precautions to prevent damage to the device during use.A review of risk management files found that the reported failure was documented appropriately.Please refer to the instructions for use for recommendations on the controller has no operator-serviceable parts.It is designed to provide consistent output levels and is calibrated by clock crystals, voltage references, and fixed resistors.There are no internal adjustments in the instrument and no annual maintenance check is required.If a component malfunctions, call customer service for a return authorization.A visual inspection observed the warranty seal is broken and the power button is pushed inside the unit.A functional evaluation revealed the unit cannot be tested due to the power button being pushed inside the unit.The unit was opened and found multiple cables disconnected from the main board.The complaint was verified.Factors that could have contributed to the reported event include rough handling or excessive force when trying to actuate the power button.No containment or corrective actions are recommended at this time.

Brand Name
WEREWOLF SRVC RF20000 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11018756
Report Number3006524618-2020-01095
Device Sequence Number14116422
Product Code GEI
UDI-Device Identifier00885556645352
UDI-Public00885556645352
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290105S
Device Catalogue Number72290105S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;